Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking metronidazole and cipro for diverticulitis. On liquid diet. Mucus in stool. How much water should I take?

im having a few problems with metronidazole & cipro for my diveriticulitis,5 days in 500mg 4xday of met. and 2 day of cipro.did the 3 days of liquid diet now 2nd day of trying to eat..not sure what to eat,afraid to eat dont want to bleed , also,my stool is really mucusey.and a sneeze is a drinking a lot of water about 36ounces is that enough? meds always feel stuck in my throat heartburn ? should i eat?cant get appt. with my doctor till next week.

Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  125
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Diverticulitis is an inflammation of diverticles in the large intestine. Diverticles are some kind of pouches in the intestinal wall. The main reason of this disease is chronic constipation. Due to constipation, the pressure in the large intestine rises what makes its wall weaker and allows diverticles to appear. If a peace of stool stuck in such diverticle, it gets inflamed. Apart from pain and stool problems, such inflammation can cause intestine perforation.

That is why you should do everything and keep such diet to prevent constipation. The main rule is to eat plenty of fiber rich products and drink more liquids. 36 onces wont be enough. You should drink twice as this. Please note that too much of mineral rich water can cause constipation.
So if your pain is gone, you should start with mentioned diet. Please increase also physical activity.
In case of another diverticulitis, you should consider surgery to avoid perforation.

Hope this will help.
Answered: Sun, 23 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor